Less Common Physical Side Effects
There are a few other possible physical side effects; however, please keep in mind that these are pretty rare. They may have happened to some people and hence are reported in the medical literature and on the package insert, but that doesn't mean that they will necessarily happen to you. For example, some medications can cause hand tremors. These can often be treated with the addition of beta-blockers or other medications. The following are some other uncommon side effects.
Urinary retention is also possible, though unusual. This condition should be monitored because it can lead to urinary tract infections and other problems. (It's also not much fun on its own.) Urinary retention can be treated with other medicines. Don't neglect grandma's advice about cranberry juice, either. Try to drink a glass each day, and choose a juice that has as little refined sugar as possible. As in any similar case, you and your doctor will need to decide whether the medication's benefits outweigh its side effects when deciding whether to stay on your OCD medication.
This side effect is generally temporary. A change in dosage, a prescription eye-drop or a supplemental medication may help to ease the problem. Also, don't neglect to have your eyes examined by your eye-care professional, just in case.
Any reported side effects noted during the time your medication was being tested for use in humans was reported, so if one person complained of headache, for instance, that potential side effect appears on the information that accompanies your prescription from the pharmacy. The higher the incidence of a reported side effect — that is, the more people who complained of it — the higher up in the package information it will appear.
Rashes and Allergies
It is also possible, though unlikely, that you will develop rashes or other allergic reactions to your medication (possibly from the dye in the pills). In most instances, these are not serious, but should be looked into, just in case. (FYI: a
Some antidepressant users report slight memory deficits during the time that they use certain medications. (Severe depression has been known to cause this, as well.) This symptom seems to be temporary. Most users find that any memory loss is not sufficient to warrant a change in medication (although, you, of course, may feel other-wise). One tip for handling this problem, should it arise, is to make an extra effort at organization, writing down anything you absolutely have to remember. Memory exercises might also prove helpful.